Alert archive / Tennessee / Freeze Watches in 2021

Freeze Watch 2, NWS Nashville, TN

November 2, 202135 counties in Tennessee

NWS Nashville, TN issued this freeze watch at Nov 2, 2021, 2:18 PM CDT for 35 counties in Tennessee. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 2, 2021, 2:18 PM CDT (19:18 UTC)
In effect from
Nov 4, 2021, 1:00 AM CDT
Expired
Nov 3, 2021, 2:35 AM CDT
In force
Issued by
NWS Nashville, TN
All 35 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

299 
WWUS74 KOHX 021918
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
218 PM CDT Tue Nov 2 2021

TNZ005>010-023>031-056>064-075-077>079-031000-
/O.NEW.KOHX.FZ.A.0002.211104T0600Z-211104T1400Z/
/O.EXA.KOHX.FR.Y.0005.211103T0500Z-211103T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Warren-Grundy-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, 
McMinnville, Altamont, and Coalmont
218 PM CDT Tue Nov 2 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Frost Advisory, temperatures in the mid 30s will
  result in frost formation. For the Freeze Watch, sub-freezing
  temperatures as low as 30 possible.

* WHERE...Portions of Middle Tennessee.

* WHEN...For the Frost Advisory, from midnight tonight to 9 AM 
  CDT Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost and freeze conditions are expected
  again early Friday morning, so additional watches or warnings
  will likely be needed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ011-032>034-065-066-080-031000-
/O.NEW.KOHX.FZ.A.0002.211104T0600Z-211104T1400Z/
/O.CON.KOHX.FR.Y.0005.211103T0500Z-211103T1400Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, and Spencer
218 PM CDT Tue Nov 2 2021

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 33 will
  result in frost formation. For the Freeze Watch, sub-freezing
  temperatures as low as 30 possible.

* WHERE...Pickett, Putnam, Overton, Fentress, White, Cumberland 
  and Van Buren Counties.

* WHEN...For the Frost Advisory, from midnight tonight to 9 AM 
  CDT Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Frost and freeze conditions are expected
  again early Friday morning, so additional watches or warnings
  will likely be needed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

13
1 follow-up statement
340 
WWUS74 KOHX 030735
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
235 AM CDT Wed Nov 3 2021

TNZ005>011-023>034-056>066-075-077>080-031500-
/O.UPG.KOHX.FZ.A.0002.211104T0600Z-211104T1400Z/
/O.NEW.KOHX.FZ.W.0004.211104T0500Z-211104T1400Z/
/O.CON.KOHX.FR.Y.0005.000000T0000Z-211103T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, and Spencer
235 AM CDT Wed Nov 3 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 27 expected. For the Frost Advisory, temperatures as low as
  33 will result in frost formation.

* WHERE...All of Middle Tennessee except the extreme southwest.

* WHEN...For the Freeze Warning, from midnight tonight to 9 AM 
  CDT Thursday. For the Frost Advisory, until 9 AM CDT this 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze watch went out at Nov 2, 12:26 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 2, 12:26 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1226 PM CDT Tue Nov 2 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Updated the today forecast to remove the sprinkles/showers and to
adjust cloud cover along with some of the high temperatures. It
will be a blah November day with more clouds than sun through the
afternoon. Highs will only be in the upper 40s to lower 50s.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR will continue for CKV throughout the next 24 hours.
MVFR cigs at BNA/MQY will dissipate by 20Z with VFR for the
remainder of the taf cycle. CSV will hold onto MVFR cigs until
00Z. All sites will have NNE winds mostly under 10KT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from midnight tonight to 9 AM CDT Wednesday for
Cumberland-Fentress-Overton-Pickett-Putnam-Van Buren-White.

&&

DISCUSSION......12
AVIATION........13
Hazardous weather outlook, Nov 2, 3:33 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
333 AM CDT Tue Nov 2 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-031030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
333 AM CDT Tue Nov 2 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Frost is expected to develop late tonight on the Plateau.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Freezing temperatures are likely Friday and Saturday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 2:53 AM CDTFrost AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 29 more30 hr

Nearby

Freeze Watches in Tennessee, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.